It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



High & Low Blood Pressure Message Board

  • From Sular to Procardia to Atneolol, what can I expect?

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 02-08-2006, 08:56 AM   #1
    lizabug
    Junior Member
    (female)
     
    lizabug's Avatar
     
    Join Date: Mar 2005
    Posts: 38
    lizabug HB User
    From Sular to Procardia to Atneolol, what can I expect? Hey Lenin

    Hi all,

    I saw a new cardiologist last Thursday and my meds were changed from procardia to atenolol 25 mg once per day. My husband takes this at a much higher dose and I was wondering about side effects I can expect. The sular and procardia began to cause lots of swelling in my hands and feet along with shortness of breath, heart palpations and weight gain around my middle.as well asunexplained bruising . It seemed that the longer I took the sular the more side effects I developed. I'm afraid the atenolol will do the same. My blood pressure is slightly lower with the atenolol as well as my pulse rate. My pulse is down from 85-90 resting to 54-60.

    I felt like the nurse practictioner who saw me first on Thursday thought I might be depressed or a hypochondriac when I started to give her my description of the side effects I had begun to experience. When I told her and showed her the bruise on my arm that had developed the day before she looked at me like I was dumb and said she didn't understand any of this. The side effects listed on the paper from the pharmacy said if bruising, swelling, and shortness of breath were experienced you should report it immediatly. I did and was made to feel that this was all in my head. I am so tired of this. I am not a person who enjoys doctor visits or medications. I am not depressed I am just sick and tired of being sick and tired.

    So far the atenolol has releived a lot of the symptoms I had experienced with the other meds. So if anyone out there can help me out with your experience I would appreciate it.
    Thanks,
    Liz

    Last edited by lizabug; 02-09-2006 at 10:32 AM.

     
    Sponsors Lightbulb
       
    Old 02-09-2006, 06:00 AM   #2
    Lenin
    Senior Veteran
    (male)
     
    Lenin's Avatar
     
    Join Date: Nov 2004
    Posts: 8,456
    Lenin HB UserLenin HB UserLenin HB UserLenin HB UserLenin HB UserLenin HB User
    Re: From Sular to Procardia to Atneolol, what can I expect?

    You suffered rather typical side effects from the two calcium channel blockers, nisoldipine and nifedipine. Alas that nurse-practioner you saw apparently needs more "practitioning"...well, as they say, "practice makes perfect."

    With the atenolol, the swelling and breathing problems should abate quickly and then you enter the realm of beta blockade problems...fatigue, fatigue, fatigue and insomnia (for some,) bizarre dreams. And, as you found, beta-blockers cause the heart rate to cascade downwards.
    A nicety with them is that they allow for easy relaxation and often clear up any rhythm problems you might have. Why the relaxation doesn't allow for good sleep I don't know but insomia is the main reason I can't take these things anymore.

    Beware the first long flight of stairs when you feel your thighs cannot walk another step...it comes with the terrain.

    I think it's worth a trial.

    Last edited by Lenin; 02-09-2006 at 06:02 AM.

     
    Old 02-09-2006, 08:25 AM   #3
    lizabug
    Junior Member
    (female)
     
    lizabug's Avatar
     
    Join Date: Mar 2005
    Posts: 38
    lizabug HB User
    Re: From Sular to Procardia to Atneolol, what can I expect?

    Lenin
    Thanks for your comments. I really respect your opinion as your advice seems practical and on target. I have already started experiencing some of the fatigue. I seem to get really weak trying to climb the stairs at home and work. Your right, the legs feel as if I can't go any further. My arms also feel kind of weak after this. I was told by the cardiologist, who spoke with me after the nurse practictioner saw me, to take the atenolol in the evening around 6 in order to combat the fatigue but today I was extremely tired when I had to get up at 5:15 for work. I am wondering if magnesium and niacin would be problem if I take them with hbp meds? Does anyone know?

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    From Opana ER back to Methadone Sick of Hurting Pain Management 5 04-14-2012 01:27 PM
    Problem with PROCARDIA XL yanni High & Low Blood Pressure 2 10-09-2008 06:27 PM
    Niphedipine (Procardia) and Calcium Channel Blockers jmferrt1 Asthma 3 11-23-2005 04:20 AM
    Question About Procardia Wolfpacker High & Low Blood Pressure 1 10-23-2005 05:01 PM
    Procardia and hair loss lwinste Hair Loss / Alopecia 2 09-05-2005 01:16 PM
    Good News and Imput from ALL CasprNFelix Pain Management 2 12-17-2004 06:49 PM
    Procardia avia High & Low Blood Pressure 1 04-25-2003 04:49 PM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 03:07 PM.





    © 2020 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!